Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 1, 2014, 6:21 PM EDT for Macomb County, Saint Clair County, Michigan. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2014, 6:21 PM EDT (22:21 UTC)
- Expired
- Sep 1, 2014, 7:03 PM EDT
- In force
- 42 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macomb County, MI, Saint Clair County, MI
The radar
The Detroit radar (KDTX), 62 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 6:31 PM EDT | MARINE TSTM WIND 39 | Mount Clemens, MI | MEASURED AT SELFRIDGE AIR NATIONAL GUARD BASE. |
| Sep 1, 6:50 PM EDT | TSTM WND DMG | Port Huron, MI | PICTURES OF SEVERAL LARGE TREES AND LIMBS DOWN IN THE VICINITY OF 11TH AND LYON WERE SENT VIA FACEBOOK |
| Sep 1, 6:51 PM EDT | TSTM WND DMG | 1 Sse Port Huron, MI | NUMEROUS 3 INCH TREE LIMBS DOWN IN PINE GROVE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WUUS53 KDTX 012221
SVRDTX
MIC099-147-012315-
/O.NEW.KDTX.SV.W.0080.140901T2221Z-140901T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
621 PM EDT MON SEP 1 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACOMB COUNTY IN SOUTHEAST MICHIGAN...
ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 715 PM EDT
* AT 619 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM YALE TO 5 MILES NORTHEAST OF MACOMB TOWNSHIP TO
WARREN...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GOODELLS AND FARGO AROUND 630 PM EDT.
RATTLE RUN AND NORTH STREET AROUND 635 PM EDT.
ANCHORVILLE AND LAKEPORT AROUND 640 PM EDT.
PEARL BEACH AND PORT HURON AROUND 645 PM EDT.
ST. CLAIR AROUND 650 PM EDT.
MARINE CITY AROUND 655 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
YALE... WARREN... STERLING HEIGHTS...
ST. CLAIR SHORES... ST. CLAIR... ROMEO...
RICHMOND... PORT HURON... NEW BALTIMORE...
MOUNT CLEMENS... MEMPHIS... MARYSVILLE...
MARINE CITY... MACOMB TOWNSHIP... LAKEPORT...
HARSENS ISLAND... EMMETT... CAPAC...
ARMADA... ALGONAC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4288 8247 4276 8247 4261 8252 4252 8268
4256 8266 4255 8272 4259 8266 4260 8272
4267 8263 4268 8269 4264 8281 4257 8277
4251 8288 4245 8287 4245 8308 4289 8310
4290 8298 4315 8300 4317 8250 4297 8240
TIME...MOT...LOC 2222Z 234DEG 51KT 4315 8273 4275 8279
4249 8300
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
KURIMSKI4 follow-up statements
142
WWUS53 KDTX 012233
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
633 PM EDT MON SEP 1 2014
MIC099-147-012315-
/O.CON.KDTX.SV.W.0080.000000T0000Z-140901T2315Z/
MACOMB MI-ST. CLAIR MI-
633 PM EDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR AND
MACOMB COUNTIES UNTIL 715 PM EDT...
AT 632 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF LAKEPORT TO 5 MILES NORTHEAST OF NEW
BALTIMORE TO ST. CLAIR SHORES...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
NORTH STREET AND WADHAMS AROUND 640 PM EDT.
PEARL BEACH AND ST. CLAIR AROUND 645 PM EDT.
MARINE CITY AND HARSENS ISLAND AROUND 650 PM EDT.
ALGONAC AROUND 655 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
YALE... WARREN... STERLING HEIGHTS...
ST. CLAIR SHORES... ST. CLAIR... ROMEO...
RICHMOND... PORT HURON... NEW BALTIMORE...
MOUNT CLEMENS... MEMPHIS... MARYSVILLE...
MARINE CITY... MACOMB TOWNSHIP... LAKEPORT...
HARSENS ISLAND... EMMETT... ARMADA...
ALGONAC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4288 8247 4261 8252 4252 8268 4256 8266
4255 8272 4259 8266 4261 8271 4267 8263
4268 8269 4264 8281 4257 8277 4256 8283
4251 8288 4245 8287 4245 8308 4289 8310
4290 8298 4316 8285 4317 8250 4297 8240
TIME...MOT...LOC 2234Z 249DEG 40KT 4315 8257 4275 8263
4249 8285
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
KURIMSKI085
WWUS53 KDTX 012245
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
645 PM EDT MON SEP 1 2014
MIC099-147-012315-
/O.CON.KDTX.SV.W.0080.000000T0000Z-140901T2315Z/
MACOMB MI-ST. CLAIR MI-
645 PM EDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. CLAIR AND
MACOMB COUNTIES UNTIL 715 PM EDT...
AT 644 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF LAKEPORT TO ST. CLAIR TO 8 MILES
SOUTHWEST OF HARSENS ISLAND...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ALGONAC AND MARINE CITY AROUND 650 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WARREN... STERLING HEIGHTS... ST. CLAIR SHORES...
ST. CLAIR... RICHMOND... PORT HURON...
NEW BALTIMORE... MOUNT CLEMENS... MEMPHIS...
MARYSVILLE... MARINE CITY... MACOMB TOWNSHIP...
LAKEPORT... HARSENS ISLAND... EMMETT...
ALGONAC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4288 8247 4261 8252 4252 8268 4256 8266
4256 8270 4259 8266 4261 8271 4267 8263
4268 8269 4264 8281 4257 8277 4256 8283
4251 8288 4245 8287 4245 8308 4257 8309
4281 8285 4316 8273 4317 8250 4297 8240
TIME...MOT...LOC 2245Z 249DEG 40KT 4319 8241 4279 8248
4253 8269
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
KURIMSKI132
WWUS53 KDTX 012254
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
654 PM EDT MON SEP 1 2014
MIC099-012304-
/O.CAN.KDTX.SV.W.0080.000000T0000Z-140901T2315Z/
MACOMB MI-
654 PM EDT MON SEP 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR MACOMB COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4293 8245 4288 8247 4261 8252 4252 8268
4256 8266 4256 8270 4259 8266 4261 8271
4264 8266 4265 8263 4267 8263 4269 8269
4287 8265 4316 8273 4317 8250 4297 8240
TIME...MOT...LOC 2254Z 249DEG 40KT 4323 8228 4282 8235
4257 8256
$$
MIC147-012315-
/O.CON.KDTX.SV.W.0080.000000T0000Z-140901T2315Z/
ST. CLAIR MI-
654 PM EDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ST.
CLAIR COUNTY UNTIL 715 PM EDT...
AT 651 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF LAKEPORT TO 5 MILES EAST OF ST.
CLAIR TO HARSENS ISLAND...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN ST.
CLAIR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4293 8245 4288 8247 4261 8252 4252 8268
4256 8266 4256 8270 4259 8266 4261 8271
4264 8266 4265 8263 4267 8263 4269 8269
4287 8265 4316 8273 4317 8250 4297 8240
TIME...MOT...LOC 2254Z 249DEG 40KT 4323 8228 4282 8235
4257 8256
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
KURIMSKI708
WWUS53 KDTX 012303
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
703 PM EDT MON SEP 1 2014
MIC147-012314-
/O.CAN.KDTX.SV.W.0080.000000T0000Z-140901T2315Z/
ST. CLAIR MI-
703 PM EDT MON SEP 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. CLAIR COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4293 8245 4288 8247 4261 8252 4252 8268
4256 8266 4256 8270 4259 8266 4261 8271
4264 8266 4265 8263 4267 8263 4269 8269
4287 8265 4316 8273 4317 8250 4297 8240
TIME...MOT...LOC 2304Z 249DEG 40KT 4326 8214 4287 8221
4261 8242
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:44 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 1, 2:44 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 244 PM EDT MON SEP 1 2014 .SHORT TERM...THIS EVENING AND TONIGHT 18Z SPECIAL CONFIRMS THE WARMER COLUMN DEPICTED BY THE RAP AND THEN SOME. 900MB INVERSION IS QUITE A BIT MORE ROBUST THAN DEPICTED BY THE GUIDANCE AS IS THE 600MB CAP. THUS, EVEN THE MOST TAME DEPICTIONS OF CONVECTION IN THE NWP ARE LIKELY TOO AGGRESSIVE AND CONCERNS REGARDING CAPPING NOTED IN THE MORNING UPDATE ARE CONFIRMED. UPDRAFTS WILL STRUGGLE ACROSS MOST OF THE CWA WITH THE EXCEPTION OF LOCATIONS NORTH OF I-69 AND ESPECIALLY WEST OF US-23 WHERE MID-LEVEL COOLING AND FORCING WILL BE MAXIMIZED. WITH THE LINE ALREADY MARCHING TOWARD THIS AREA, EXPECT THAT THE ABUNDANCE OF MID-LEVEL DRY AIR AND UNIDIRECTIONAL FLOW ABOVE 1.5KM WILL SUPPORT BOWING SEGMENTS CARRYING A LOW-END SEVERE WIND THREAT. IN ADDITION, ISOLATED TORNADO THREAT OUTLINED IN THE EARLIER UPDATE REMAINS IN TACT. FOR REMAINING AREAS, EXPECT NOTHING MORE THAN A GUST TO 40 MPH. IN ADDITION, BACKED OFF ON POPS AS EARLIER SUSPICIONS REGARDING COVERAGE POTENTIAL STILL LOOM. A WEAK COLD FRONT WILL SAG THROUGH THE AREA TONIGHT. FRONTAL INVERSION WILL PROMOTE EXPANSION OF STRATUS LATE TONIGHT, BUT EXPECT THAT MOISTURE WILL BE TOO SHALLOW AND FORCING TOO WEAK TO SUPPORT ANY LEGITIMATE COVERAGE OR INTENSITY OF SHOWERS. WITH UPPER SUPPORT IN THE FORM OF A SHEARING SHORTWAVE NOT SCHEDULED TO ARRIVE UNTIL TUESDAY MORNING PER 12Z GUIDANCE, AND MAINLY SOUTH OF THE AREA AT THAT, NOTHING MORE THAN A CHC POP IS WARRANTED ATTM. && .LONG TERM...TUESDAY THROUGH NEXT MONDAY A COLD FRONT WILL BE SOUTHEAST OF THE CWA TO START OUT TUESDAY MORNING. HOWEVER A MID LEVEL SHORTWAVE RIDING NORTHEAST ALONG THE FRONT WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA TUESDAY MORNING. AFTER THE SHORTWAVE TRACKS OFF TO THE NORTHEAST SIGNIFICANT DRYING WILL TAKE PLACE AS A SLUG OF 30 PERCENT RELATIVE HUMIDITY AT 700 MB ADVECTS IN FROM THE WEST...ENDING RAIN CHANCES QUICKLY EARLY TUESDAY AFTERNOON. WHILE THERE IS STILL SOME UNCERTAINTY REGARDING HOW FAR WEST THE RAIN WILL FALL GIVEN THE PUSH OF DRY AIR ADVECTING IN...THE LATEST SUITE OF MODELS HAS THE DRIER AIR PUSHING IN A BIT SOONER THAN THE 00Z RUNS. THEREFORE WILL NUDGE THE FORECAST A BIT DRIER TUESDAY AFTERNOON FROM THE PREVIOUS FORECAST. DESPITE THE PASSAGE OF A COLD FRONT THERE ISN'T A LARGE PUSH OF COLD AIR ASSOCIATED WITH IT...MEANING DAYTIME HIGHS ARE EXPECTED TO GET AROUND 80 TUESDAY AFTERNOON BEHIND THE FRONT. RIDGING WILL KEEP THE FORECAST DRY THROUGH WEDNESDAY AS REBOUNDING HEIGHTS ALLOW DAYTIME HIGHS TO GET BACK INTO THE LOWER 80S BY WEDNESDAY AFTERNOON. MOISTURE SURGE FROM THE GULF OF MEXICO COMMENCES ON THURSDAY AS A LOW CHANCE FOR CONVECTION EXISTS WITHIN THE WARM SECTOR OF A REGION-WIDE LOW PRESSURE SYSTEM. BEST CHANCE FOR THUNDERSTORMS /POSSIBLY SEVERE/ WILL BE FRIDAY AS WARM AND MOIST AIRMASS (85/70 T/TD) IS IN PLACE ALONG WITH FORECASTED CAPE OF 3000 J/KG. BULK SHEAR INCREASES TO NEAR 30 KT IN THE 1-6 KM LAYER AS WELL. THESE INGREDIENTS WILL BE IN PLACE AS A RAGGED COLD FRONT CROSSES THE STATE. THIS BRINGS A TRIPLE THREAT OF SEVERE WEATHER WITH WIND...HAIL...AND ISOLATED TORNADOES ALL POSSIBLE && .MARINE... SHOWERS AND THUNDERSTORMS WILL TRACK THROUGH THE CENTRAL GREAT LAKES TONIGHT AS A COLD FRONT MOVES THROUGH LAKE HURON AND LOWER MICHIGAN. SOME OF THESE STORMS MAY BE SEVERE...MAINLY ACROSS THE NORTHERN PORTION OF LAKE HURON. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THIS FRONT ON TUESDAY...WHICH WILL REMAIN IN CONTROL OF THE WEATHER THROUGH THURSDAY...PROVIDING FAVORABLE BOATING CONDITIONS. && .AVIATION...ISSUED 114 PM EDT MON SEP 1 2014 //DISCUSSION... LOW STRATUS CONTINUES TO MIX UP TO LOW VFR DIURNALLY FORCED CU. EXPECT THIS TREND TO CONTINUE THROUGH THE NEAR TERM. ATTENTION THEN TURNS TOWARD TSTORM CHANCES THIS AFTERNOON. CAPPING WILL LIMIT POTENTIAL SOUTH OF KPTK SO TSHRA WAS REMOVED FOR THESE LOCATIONS AS THE PROBABILITY IS NOW TOO LOW TO WARRANT A MENTION IN THE TAFS. EXPECTATIONS REMAIN UNCHANGED FROM KFNT NORTH UPSTREAM ACTIVITY IS MORE CERTAIN TO MOVE IN THIS AFTERNOON. LOW CLOUDS AND PERHAPS A VISIBILITY RESTRICTION WILL BE POSSIBLE BEHIND THE FRONT LATE TONIGHT BUT ONCE AGAIN EXPECT PRECIP POTENTIAL TO REMAIN RATHER LOW WITH THE BULK OF 12Z GUIDANCE HOLDING ACTIVITY SOUTH OF THE MICHIGAN BORDER. FOR DTW...ALTHOUGH CONFIDENCE IN TSTORMS HAS DECREASED...IT AT LEAST REMAINS PLAUSIBLE. THE BEST TIME FOR A THUNDERSTORM TO IMPACT THE AIRPORT WILL BE 21Z-23Z THIS AFTERNOON. CONFIDENCE IN SHOWER COVERAGE TOWARD MORNING IS ALSO QUITE LOW. ELECTED TO ELIMINATE SPECIFIC MENTION FROM THE TAF UNTIL POTENTIALLY IMPACTED AREA BECOMES MORE CLEAR. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE IN CEILINGS BELOW 5KFT THIS AFTERNOON AND LATE TONIGHT * LOW CONFIDENCE THAT A TSTORM WILL IMPACT KDTW && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...JVC LONG TERM....KURIMSKI/MM MARINE.......KURIMSKI AVIATION.....JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 1, 2:57 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 257 PM EDT MON SEP 1 2014 MIZ047>049-053>055-060>063-021900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 257 PM EDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT CHANCE THAT THESE STORMS WILL BE SEVERE WITH DAMAGING WIND TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND AN ISOLATED TORNADO. STORM MOTION WILL BE WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN AGAIN THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-021900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 257 PM EDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT CHANCE THAT THESE STORMS WILL BE SEVERE WITH DAMAGING WIND TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND AN ISOLATED TORNADO. STORM MOTION WILL BE WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN AGAIN THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ068>070-075-076-082-083-021900- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 257 PM EDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH. STORM MOTION WILL BE WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN AGAIN THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Sep 1, 4:54 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 454 PM EDT MON SEP 1 2014 MIZ061-062-068-069-012145- GENESEE MI-LAPEER MI-LIVINGSTON MI-OAKLAND MI- 454 PM EDT MON SEP 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OAKLAND...NORTHERN LIVINGSTON...WESTERN LAPEER AND GENESEE COUNTIES UNTIL 545 PM EDT... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLUSHING TO 6 MILES NORTH OF HARTLAND TO 5 MILES SOUTHWEST OF HOWELL...AND MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... MOUNT MORRIS...TYRONE TOWNSHIP...FLINT AND FENTON AROUND 500 PM EDT. GRAND BLANC...GENESEE AND BURTON AROUND 505 PM EDT. HOLLY AROUND 510 PM EDT. OTISVILLE...HOLLY STATE RECREATION AREA...ATLAS...HARTLAND AND DAVISON AROUND 515 PM EDT. ROSE CENTER AROUND 520 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Special weather statement, Sep 1, 5:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 503 PM EDT MON SEP 1 2014 MIZ049-054-055-062-012145- HURON MI-LAPEER MI-SANILAC MI-TUSCOLA MI- 503 PM EDT MON SEP 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HURON...SOUTHEASTERN TUSCOLA...NORTHERN SANILAC AND NORTHWESTERN LAPEER COUNTIES UNTIL 545 PM EDT... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF ARGYLE TO MAYVILLE...AND MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... DECKER AND CLIFFORD AROUND 510 PM EDT. ARGYLE AROUND 515 PM EDT. MINDEN...SNOVER AND MARLETTE AROUND 520 PM EDT. RUTH AND PALMS AROUND 525 PM EDT. ELMER AND JUHL AROUND 530 PM EDT. WHITE ROCK AROUND 535 PM EDT. MCGREGOR...SANDUSKY AND FORESTVILLE AROUND 540 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Special weather statement, Sep 1, 5:07 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 507 PM EDT MON SEP 1 2014 MIZ061-062-068-069-012200- GENESEE MI-LAPEER MI-LIVINGSTON MI-OAKLAND MI- 507 PM EDT MON SEP 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OAKLAND...EASTERN LIVINGSTON...SOUTHERN LAPEER AND SOUTHERN GENESEE COUNTIES UNTIL 600 PM EDT... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLINT TO HOLLY TO 5 MILES EAST OF HOWELL...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... ROSE CENTER AND HOLLY STATE RECREATION AREA AROUND 515 PM EDT. DAVISON...ATLAS...GOODRICH AND DAVISBURG AROUND 520 PM EDT. ORTONVILLE...MILFORD AND HIGHLAND AROUND 525 PM EDT. ELBA AND HADLEY AROUND 530 PM EDT. WHITE LAKE AND CLARKSTON AROUND 535 PM EDT. LAPEER AROUND 540 PM EDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Special weather statement, Sep 1, 5:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 533 PM EDT MON SEP 1 2014 MIZ061>063-069-070-012215- GENESEE MI-LAPEER MI-MACOMB MI-OAKLAND MI-ST. CLAIR MI- 533 PM EDT MON SEP 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR...NORTHERN MACOMB...NORTHERN OAKLAND...SOUTHERN LAPEER AND EASTERN GENESEE COUNTIES UNTIL 615 PM EDT... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HADLEY TO CLARKSTON TO MILFORD...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... LAPEER...WHITE LAKE AND METAMORA AROUND 540 PM EDT. OXFORD AND LAKE ORION AROUND 545 PM EDT. THORNVILLE AND WATERFORD AROUND 550 PM EDT. LUM...SYLVAN LAKE...LAKEVILLE...LEONARD...DRYDEN AND ATTICA AROUND 555 PM EDT. PONTIAC AROUND 600 PM EDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Local storm report, Sep 1, 5:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
551 PM EDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HEAVY RAIN ANN ARBOR 42.28N 83.73W
09/01/2014 M0.78 INCH WASHTENAW MI TRAINED SPOTTER
30 MINUTE TOTAL.
&&
MOSTEIKOLocal storm report, Sep 1, 6:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
611 PM EDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HEAVY RAIN MARLETTE 43.33N 83.08W
09/01/2014 M1.45 INCH SANILAC MI TRAINED SPOTTER
30 MINUTE TOTAL.
0608 PM HEAVY RAIN WHITE LAKE 42.65N 83.50W
09/01/2014 M1.45 INCH OAKLAND MI OFFICIAL NWS OBS
45 MINUTE TOTAL.
&&
MOSTEIKOThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:28 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 48 min |
| Sep 1, 3:09 PM EDT | Special Marine Warning | DTX | 96 min | |
| Sep 1, 4:00 PM EDT | Areal Flood Advisory | DTX | Bay, Midland, Saginaw | 6 hr |
| Sep 1, 4:32 PM EDT | Special Marine Warning | DTX | 88 min | |
| Sep 1, 6:09 PM EDT | Special Marine Warning | DTX | 66 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.